Alert archive / Alabama / Small Craft Advisories in 2013

Small Craft Advisory 59, NWS Mobile, AL

November 15, 2013

NWS Mobile, AL issued this small craft advisory at Nov 15, 2013, 5:59 PM CST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Nov 15, 2013, 5:59 PM CST (23:59 UTC)
Expired
Nov 15, 2013, 9:00 PM CST
In force
3 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

084 
WHUS74 KMOB 152359
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
559 PM CST FRI NOV 15 2013

..A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF WATERS OF ALABAMA
AND NORTHWEST FLORIDA OUT TO 60 NM UNTIL 9 PM CST TONIGHT...

.A STRONG EASTERLY WIND FLOW WILL CONTINUE OVER THE MARINE AREA
THROUGH LATE THIS EVENING. A MODERATE TO STRONG EASTERLY WIND FLOW
WILL PERSIST THROUGH THE WEEKEND. SMALL CRAFT ADVISORIES MAY BE
NEEDED LATER THIS WEEKEND.

GMZ650-655-670-675-160300-
/O.NEW.KMOB.SC.Y.0059.131115T2359Z-131116T0300Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
559 PM CST FRI NOV 15 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

* WINDS:EAST AROUND 20 KNOTS.

* SEAS:AROUND 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE
EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT.
INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
551 
WHUS74 KMOB 160324
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
924 PM CST FRI NOV 15 2013

...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE GULF WATERS OF
ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM UNTIL 6 AM CST SATURDAY...

.A MODERATE TO STRONG EASTERLY WIND FLOW WILL PERSIST THROUGH
SATURDAY THEN SHIFT SOUTH TO SOUTHWEST ON SUNDAY AHEAD OF A COLD
APPROACHING FROM THE NORTH.

GMZ650-655-670-675-161200-
/O.EXP.KMOB.SC.Y.0059.000000T0000Z-131116T0300Z/
/O.NEW.KMOB.SC.Y.0060.131116T0324Z-131116T1200Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
924 PM CST FRI NOV 15 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST SATURDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST SATURDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS: EAST AROUND 20 KNOTS WITH HIGHER GUSTS.

* SEAS: 6 TO 8 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE
EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT.
INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Nov 15, 3:10 PM CST, 2 hours 49 minutes earlier.

Area forecast discussion, Nov 15, 3:10 PM CST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
310 PM CST FRI NOV 15 2013

.SHORT TERM (TONIGHT AND SATURDAY)...A SFC HIGH PRESSURE RIDGE WILL
CONTINUE OVER THE SOUTHEASTERN STATES THROUGH SATURDAY. A CONTINUED
WEST TO SOUTHWESTERLY FLOW ALOFT WILL BRING ABUNDANT MID/UPPER
MOISTURE OVER THE REGION...KEEPING SKIES OVERCAST THROUGH THE
PERIOD. AN UPPER LEVEL DISTURBANCE MOVING ACROSS THE REGION IN THE
UPPER FLOW IS PRODUCING AN AREA OF RAIN AND EMBEDDED HEAVIER SHOWERS
ACROSS THE FCST AREA. THESE WILL CONTINUE TO BE A POSSIBILITY
TONIGHT...ESPECIALLY BEFORE MIDNIGHT. AFTER MIDNIGHT AND INTO
SATURDAY MORNING THE UPPER DISTURBANCE WILL MOVE EAST OF THE FCST
AREA WITH RAIN CHANCES DECREASING TO BELOW 20 PERCENT LATE TONIGHT
AND SATURDAY. THEREFORE WILL NOT CARRY A RAIN CHANCE AFTER
MIDNIGHT...ALTHOUGH A FEW SPRINKLES WILL BE POSSIBLE THROUGH THE DAY
ON SATURDAY. LOW TEMPS TONIGHT IN THE LOW/MID 50S FOR AREAS EAST OF
I-65 WHICH WILL BE MORE UNDER THE INFLUENCE OF THE RIDGE OF HIGH
PRESSURE...AND IN THE MID/UPPER 50S WEST OF I-65 AND OVER INTERIOR
SOUTHEAST MISSISSIPPI. HIGHS SATURDAY GENERALLY IN THE MID 70S.
12/DS

&&

.LONG TERM (SUNDAY THROUGH THURSDAY)...AN UPPER TROUGH AND
ASSOCIATED SFC LOW WILL MOVE INTO THE UPPER MIDWEST ON SUNDAY WITH A
TRAILING COLD FRONT MOVING INTO THE AREA SUNDAY AFTERNOON AND
EVENING. AHEAD OF THE FRONT...SOUTHERLY FLOW WILL INCREASE ON SUNDAY
WITH PRECIPITABLE WATER VALUES INCREASING TO OVER 2 INCHES BY SUNDAY
AFTERNOON. STRONG WARM AND MOIST AIR ADVECTION WILL LEAD TO THE
DEVELOPMENT OF NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS DURING
THE DAY ON SUNDAY AND CONTINUING SUNDAY NIGHT AS THE FRONT MOVES
THROUGH. SEVERE THUNDERSTORM DEVELOPMENT IS NOT EXPECTED DUE TO WEAK
INSTABILITY AND SHEAR.

THE COLD FRONT AND DEEP LAYER MOISTURE AXIS WILL MOVE EAST OF THE
AREA BY MONDAY AFTERNOON WITH SCATTERED SHOWERS POSSIBLE EARLY IN
THE DAY. A MUCH DRIER AIRMASS WILL SWEEP ACROSS THE REGION MONDAY
NIGHT THROUGH THURSDAY WHICH WILL PUT AN END TO RAIN CHANCES. COOLER
TEMPERATURES LOOK TO RETURN IN THE WAKE OF THE FRONT TUESDAY AND
WEDNESDAY...WITH BREEZY CONDITIONS POSSIBLE NEAR THE COAST. /13

&&

.AVIATION (16/00Z ISSUANCE)...IFR (OCNLY LIFR) CIGS AND RAIN/BR
RESTRICTING SFC VSBYS THROUGH THIS EVENING...THEN MVFR PERIODIC IFR
CONDITIONS OVERNIGHT TONIGHT AND INTO SATURDAY MORNING. LIGHT MAINLY
EASTERLY SFC WINDS. 12/DS

&&

.MARINE...STRONG GUSTY EAST TO SOUTHEAST WINDS CONTINUE OVER THE
MARINE AREA TODAY BUT WILL SUBSIDE SLIGHTLY TONIGHT. OTHERWISE A
HIGH PRESSURE RIDGE WILL CONTINUE OVER THE SOUTHEAST STATES THROUGH
EARLY SUNDAY...MAINTAINING A GENERAL LIGHT TO MODERATE EAST TO
SOUTHEAST WIND FLOW OVER THE MARINE AREA. A PASSING UPPER LEVEL
SYSTEM WILL RESULT IN CONTINUED ISOLATED SHOWERS THROUGH SUNDAY.
WINDS WILL BECOME MORE SOUTHERLY AND INCREASE LATE SUNDAY THROUGH
SUNDAY NIGHT IN ADVANCE OF AN APPROACHING COLD FRONT...WITH A LINE
OF SHOWERS AND THUNDERSTORMS EXPECTED AHEAD OF THE FRONT. BY EARLY
MONDAY THE FRONT IS EXPECTED TO HAVE PASSED THROUGH THE MARINE
AREA...WITH A STRONG OFFSHORE FLOW AND BUILDING SEAS EXPECTED IN ITS
WAKE. 12/DS

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      58  74  64  78  65 /  20  10  20  70  70
PENSACOLA   57  74  65  77  66 /  20  10  30  70  70
DESTIN      62  71  66  76  68 /  20  10  20  70  70
EVERGREEN   51  74  62  78  65 /  20  10  20  70  70
WAYNESBORO  56  75  63  80  62 /  20  05  20  70  70
CAMDEN      51  74  61  79  63 /  20  05  20  70  70
CRESTVIEW   53  74  62  78  68 /  20  10  20  70  70

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 9 PM FRIDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
     COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
     NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...
     WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60
     NM...

&&
Hazardous weather outlook, Nov 15, 5:47 AM CST, 12 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
547 AM CST FRI NOV 15 2013

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-161200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
547 AM CST FRI NOV 15 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE BEACHES OF ALABAMA
AND THE NORTHWEST FLORIDA PANHANDLE TODAY. PATCHY DENSE FOG MAY
DEVELOP OVER PORTIONS OF THE REGION LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A MODERATE RISK OF RIP CURRENTS WILL CONTINUE ALONG THE BEACHES OF
ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH WEDNESDAY.

GMZ630>635-650-655-670-675-161200-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
547 AM CST FRI NOV 15 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

EASTERLY WINDS AROUND 20 KNOTS WILL BRING HAZARDOUS CONDITIONS FOR
SMALL CRAFT OVER THE COASTAL WATERS OF ALABAMA AND THE WESTERN
FLORIDA PANHANDLE TO 60 NAUTICAL MILES THROUGH THE EARLY MORNING
HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG OFFSHORE FLOW AND BUILDING SEAS IN THE WAKE OF A PASSING COLD
FRONT MAY RESULT IN HAZARDOUS CONDITIONS FOR SMALL CRAFT MONDAY INTO
EARLY TUESDAY.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 9:42 PM CSTSmall Craft AdvisoryMOB11 hr

Nearby

Small Craft Advisories in Alabama, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.